Do antidepressants and other pills cause weight gain?

Underweight and Overweight

When a person takes medicines for some diseases , they are often expected to gain weight. This happens in many cases. Most drugs cause bloating and increased appetite , as well as a slowed metabolism.

See some of the drugs which make it possible to gain weight.

Antidepressants - they not only affect mental performance, but also affect the receptors that send commands to the brain for hunger and satiety. Since these pills can significantly increase appetite and thus food intake, you become larger. People taking antidepressants can follow different diets for weight loss , but it is not recommended that they stop taking their pills.

Medicines

Allergy medications cause an increase in hunger, drowsiness and lethargy. The good news is that people taking these drugs increase their weight by 1% or only a little more.

Medicines for diabetes - often patients with type 2 diabetes are prescribed medications that contain sulfonylurea. They stimulate the body to produce more insulin, but sometimes much lower blood glucose that causes hunger. Therefore, people begin to consume large amounts of food.

Steroids - they are used to treat asthma, arthritis and allergies.

Too much of them, however, triggers the release of stress hormones - cortisol. In stressful situations, the body needs more energy, so this hormone sends fat to the stomach, where it accumulates easily. This leads to weight gain. You may not have yet realized it, but rest assured that the fat is piling up.

Since steroids add more sugar in the blood, this causes fluid retention and fat accumulation.

Medicine for blood pressure - against high blood pressure, irregular heartbeat and nervousness involve beta blockers. They slow the heart rate and lower blood pressure, but also slow metabolism and weaken the body's ability to burn calories . People who take these medications for years may gain up to 9 kg.

Rating

5 1
4 0
3 1
2 0
1 0
Give your rating:

Comments

Send